MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation revealed that the ct lucia 602 lens was implanted using the yamane technique, which is an off-label use for this product.The yamane technique involves a unique scleral fixation of the intraocular lens, which can present challenges not typically encountered with standard implantation methods.This off-label use can contribute to complication's such as difficulty centering the lens or haptic deformation.Given that the lens is not designed or labeled for use with the yamane technique, this deviation from the intended use may have caused the observed issue of both haptics being bent and the lens appearing rotated in the eye.The iol is intended for standard implantation techniques, and the use of the yamane technique may result in increased mechanical stress on the lens haptics, causing the abnormal positioning noted by the surgeon.No manufacturing deviations or product non-conformities were found during the review of the manufacturing records.Therefore, it can be concluded that the root cause of this issue is related to the off-label use of the product rather than a product defect or quality issue.
 
Event or Problem Description
It was reported that the ct lucia lens was implanted using the yamane technique.The surgeon noticed that the lens tilted and appears to have rotated about the optic haptic junction.The lens was explanted in an additional surgery on the same day.Patient was left aphakic and surgeon plans to implant a replacement lens at a later date.
 
Additional Manufacturer Narrative
Description of changes: field b4: added "date of this report" 10/31/2024.Field b5: updated, "describe event or problem".Field g3: updated "date received by manufacturer" to "10/22/2024".Field g6: checked "30 days", updated to "follow-up, # 1".Field h2: follow-up, what type?, checked "additional information".Field h11: added description of changes.
 
Event or Problem Description
After implantation with yamane technique, the lens tilted and appeared to have rotated about the optic haptic junction.The lens was explanted in an additional surgery on the same day.The lens exchange surgery was successfully done on (b)(6) 2024.The surgery went well and the patient was discharged the same day.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key20403560
Report Number3010126268-2024-00092
Device Sequence Number6479702
Product Code HQL
UDI-Device Identifier00843045100959
UDI-Public(01)00843045100959(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-674
Device Lot Number3S230335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown